Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 26, 2009, 5:39 PM CDT for Avoyelles Parish, Rapides Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2009, 5:39 PM CDT (22:39 UTC)
- Expired
- May 26, 2009, 6:02 PM CDT
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Avoyelles Parish, LA, Rapides Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2245 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 262239
SVRLCH
LAC009-079-262345-
/O.NEW.KLCH.SV.W.0113.090526T2239Z-090526T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
539 PM CDT TUE MAY 26 2009
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...MARKSVILLE...EFFIE...
EAST CENTRAL RAPIDES PARISH IN CENTRAL LOUISIANA...
* UNTIL 645 PM CDT
* AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF EFFIE TO 8
MILES WEST OF EFFIE...AND MOVING SOUTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EFFIE BY 610 PM CDT...
MARKSVILLE BY 645 PM CDT...
LAT...LON 3129 9201 3127 9199 3111 9202 3118 9233
3129 9228 3131 9201
TIME...MOT...LOC 2239Z 293DEG 12KT 3130 9211 3125 9228
$$
061 follow-up statement
000
WWUS54 KLCH 262302
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
602 PM CDT TUE MAY 26 2009
LAC009-079-262311-
/O.CAN.KLCH.SV.W.0113.000000T0000Z-090526T2345Z/
RAPIDES LA-AVOYELLES LA-
602 PM CDT TUE MAY 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN AVOYELLES AND
EAST CENTRAL RAPIDES PARISHES IS CANCELLED...
THE LINE OF SEVERE STORMS HAS WEAKENED AND IS NO LONGER CAUSING
SEVERE WEATHER.
LAT...LON 3129 9201 3127 9199 3111 9202 3118 9233
3129 9228 3131 9201
TIME...MOT...LOC 2301Z 293DEG 12KT 3127 9203 3122 9220
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:29 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 26, 4:29 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 429 PM CDT TUE MAY 26 2009 .DISCUSSION... 4KM WRF HAS DONE A GENERALLY GOOD JOB DEPICTING THE DEVELOPMENT AND MOVEMENT OF THE THUNDERSTORMS OVER EAST TEXAS...AND HAVE RELIED ON IT HEAVILY FOR THE FORECAST THIS EVENING. THE TIMING OF THE WRF WAS A LITTLE FASTER THAN WHAT HAS TRANSPIRED ON RADAR...SO WILL IN TURN SLOW THE EASTWARD PROGRESSION. ACTIVITY IS EXPECTED TO BE MOSTLY EAST OF THE SABINE RIVER BY 00Z...THEN CONTINUE EAST-NORTHEASTWARD THROUGH THE REST OF LOUISIANA...AND EXIT THE AREA PRIOR TO MIDNIGHT. WRF SHOWS GREATEST COVERAGE OVER CENTRAL LOUISIANA...SO WILL CARRY HIGHEST CHANCES HERE AND TAPER DOWN TO JUST A SLIGHT CHANCE OVER THE COASTAL WATERS. GFS/ECMWF/NAM IN GENERALLY GOOD AGREEMENT ON THE COOL FRONT PASSING THROUGH THE AREA WEDNESDAY NIGHT INTO EARLY THURSDAY...A LITTLE EARLIER THAN WAS PROGGED YESTERDAY. IN ADVANCE OF THE FRONT...THERE CONTINUES TO BE UNCERTAINTY WITH THE TIMING/PLACEMENT OF CONVECTIVE CLUSTERS THAT MAY AFFECT US THE GFS CONTINUES TO SUFFER FROM CONVECTIVE FEEDBACK...BUT HAS ALSO REMAINED SOMEWHAT CONSISTENT WITH AN MCS AFFECTING THE SOUTHERN ZONES AND COASTAL WATERS WEDNESDAY AFTERNOON/NIGHT. THE LATEST RUN OF THE ECMWF HAS LOST THIS FEATURE ENTIRELY...WHILE THE NAM GENERALLY SUPPORTS THE GFS. WILL CONTINUE WITH THE LIKELY POPS WEDNESDAY AFTERNOON AND INCREASE POPS SLIGHTLY OVER THE COASTAL WATERS AND I-10 CORRIDOR SOUTH FOR WEDNESDAY NIGHT INTO THURSDAY MORNING. MODELS SHOW MOISTURE LINGERING BEHIND THE FRONT ON THURSDAY...SO WILL CONTINUE WITH A SLIGHT CHANCE INTO THURSDAY NIGHT. OTHERWISE...RAIN CHANCES WILL COME TO AND END...PROBABLY A LITTLE SOONER THAN FORECAST...AS DRIER AIR FILTERS INTO THE AREA BEHIND THE FRONT. FRIDAY AND THE WEEKEND APPEAR RAIN FREE WITH INITIALLY DEEP NORTHERLY FLOW AROUND A TROF DIGGING INTO THE SOUTHEAST CONUS...FOLLOWED BY UPPER RIDGING TRANSLATING EAST ACROSS THE REGION ON SUNDAY. && .MARINE... DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE COASTAL WATERS THROUGH THURSDAY WHILE A LIGHT TO MODERATE SOUTH FLOW CONTINUES. A LATE SEASON COOL FRONT WILL ADVANCE THROUGH THE NORTHWEST GULF ON THURSDAY BRINGING A BRIEF OFFSHORE FLOW. DRY HIGH PRESSURE WILL BECOME REESTABLISHED FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND...WITH RELATIVELY LIGHT WINDS AND CALM SEAS PREVAILING. && .PRELIMINARY POINT TEMPS/POPS... KLCH 72 86 70 87 / 50 60 40 30 KBPT 72 86 70 88 / 30 60 40 20 KAEX 70 87 67 88 / 60 60 30 20 KLFT 70 86 70 86 / 50 60 40 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC/MARINE...13
Hazardous weather outlook, May 26, 5:44 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 544 AM CDT TUE MAY 26 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-271045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 544 AM CDT TUE MAY 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION AGAIN TODAY. NONE OF THIS ACTIVITY IS EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE UNTIL A WEAK FRONTAL PASSAGE THURSDAY. NONE OF THIS ACTIVITY IS EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 26, 3:43 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 343 PM CDT TUE MAY 26 2009 LAZ027-TXZ182-262145- VERNON LA-NEWTON TX- 343 PM CDT TUE MAY 26 2009 ...SIGNIFICANT WEATHER ALERT FOR VERNON PARISH...SIGNIFICANT WEATHER ALERT FOR NEWTON COUNTY UNTIL 445 PM CDT... AT 342 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTHWEST OF TOLEDO BEND DAM... MOVING EAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TOLEDO BEND DAM BY 350 PM CDT BURR FERRY BY 405 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 24
Special weather statement, May 26, 3:54 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 354 PM CDT TUE MAY 26 2009 TXZ201-215-262200- HARDIN TX-JEFFERSON TX- 354 PM CDT TUE MAY 26 2009 ...SIGNIFICANT WEATHER ALERT FOR HARDIN AND JEFFERSON COUNTIES UNTIL 500 PM CDT... AT 353 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER NOME...MOVING EAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CHINA BY 415 PM CDT BEVIL OAKS BY 430 PM CDT BEAUMONT BY 500 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 24
Special weather statement, May 26, 4:00 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 400 PM CDT TUE MAY 26 2009 LAZ027>032-262300- RAPIDES LA-VERNON LA-AVOYELLES LA-EVANGELINE LA-ALLEN LA- BEAUREGARD LA- 400 PM CDT TUE MAY 26 2009 ...SIGNIFICANT WEATHER ALERT FOR RAPIDES...VERNON...AVOYELLES... EVANGELINE...ALLEN AND BEAUREGARD PARISHES UNTIL 600 PM CDT... AT 458 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM DEVILLE TO ALEXANDRIA TO LONGVILLE...MOVING SOUTHEAST AT 10 MPH. * THESE STRONG THUNDERSTORMS WILL BE NEAR... UNION HILL BY 510 PM CDT GRANT BY 515 PM CDT WOODWORTH BY 520 PM CDT DRY CREEK BY 525 PM CDT ELIZABETH BY 530 PM CDT FOREST HILL BY 540 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. SHAMBURGER
Local storm report, May 26, 4:08 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
408 PM CDT TUE MAY 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL WARREN 30.61N 94.41W
05/26/2009 M0.75 INCH TYLER TX PUBLIC
WARREN HIGH SCHOOL REPORTS PENNY SIZE HAIL.
&&
MGRIFFINLocal storm report, May 26, 4:40 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
440 PM CDT TUE MAY 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL VIDOR 30.13N 94.00W
05/26/2009 M0.25 INCH ORANGE TX BROADCAST MEDIA
KFDM-TV METEOROLOGIST REPORTED PEA SIZE HAIL IN VIDOR.
&&
SHAMBURGERLocal storm report, May 26, 4:47 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
447 PM CDT TUE MAY 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG 3 W BURR FERRY 31.06N 93.54W
05/26/2009 NEWTON TX LAW ENFORCEMENT
TREES WERE BLOWN DOWN BY THE HIGHWAY 63 BRIDGE EAST OF
BURKEVILLE. REPORTED BY NEWTON COUNTY SHERIFF OFFICE.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:49 PM CDT | Areal Flood Advisory | LCH | Rapides | 35 days |
| May 26, 5:08 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 52 min |
| May 26, 5:22 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 38 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.